Thunderstorm Wind, Fremont
- When
- April 10, 9:32 PM CST
- Where
- Fremont County, 0.52 mi E of Sidney
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.750, -95.640
The public reported an estimated wind gust of 63 mph.
Severe storms impacted southwest Iowa during the evening on April 10th, 2019.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
Severe storms impacted southwest Iowa during the evening on April 10th, 2019.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 5:08 PM CST, 4 hours 24 minutes earlier.
Area Forecast Discussion
National Weather Service Omaha/Valley NE
608 PM CDT Wed Apr 10 2019
.SHORT TERM...(Tonight through Saturday)
Issued at 330 PM CDT Wed Apr 10 2019
The main forecast concerns are potential for severe storms this
evening into early tonight for parts of the area, then rain
changing to snow in parts of northeast Nebraska later. Will keep
the Blizzard Warning and Winter Weather Advisory areas, plus the
Wind Advisory areas unchanged from earlier today.
System was continuing to organize over the High Plains. At 12Z
this morning, there was an area of 12 hour height falls of up to
near 200 meters at 500 mb back over the Four Corners region. This
was supported by a 300 mb jetstreak of about 120 knots over the
southern parts of CA and AZ. There was also another jet streak of
about 120 knots over the western Great Lakes region. There was a
large thermal contrast noted at 850 mb from KS to SD. Surface
analysis at 3 pm showed a couple of surface lows of around 987 mb.
One was over the far western part of the OK panhandle and the
other was just west of Dodge City, KS. A warm front extended up
into southeast NE where Falls City had reached 79 degrees. There
also appeared to be another old front that was trying to wash out
just a bit farther north.
The surface low will continue to track northeast, likely into
southeast NE by daybreak Thursday morning. Convection allowing
models continue to show some scattered storms developing and
moving quickly through parts of eastern NE and then into western
IA before midnight. Main threat should be hail, with some chance
that storms could produce damaging winds if they can bring down
some of the higher momentum air from the mid and upper part of the
boundary layer. There does appear to be a short window where a
weak tornado or two could develop as storms cross the boundaries
over southeast NE.
Then later tonight we expect the most coverage of precipitation
to stay over northeast NE. There are several model solutions that
bring more widespread precipitation to the area, but those were
not give a large amount of weight. We do expect at least of mix of
rain and snow in parts of northeast NE later tonight with the
highest chances for accumulation prior to 12Z Thursday in western
Knox county.
Snow potential will slide eastward across northeast NE during the
day Thursday, as the surface low moves into northwest IA by early
Thursday evening. Highest potential for snow accumulation is along
or west of a line from David City to Wayne. Accumulations up to
around 3 or 4 inches may occur in Knox and possibly far northern
Antelope county. We will need to monitor this because we have a
very tight gradient forecast for the heavy snow versus light snow.
Some light snow or a mix may linger into Friday with mostly just
trace amounts.
Weak high pressure at the surface will build in behind the system
for Friday night and then mainly dry weather should last into
Saturday.
.LONG TERM...(Saturday night through Wednesday)
Issued at 330 PM CDT Wed Apr 10 2019
Some showers could occur in parts of southeast NE and southwest
Saturday night into Sunday morning, as a system tracks to the
northeast well to our south. There will be some other chances for
showers Tuesday into Wednesday with the highest chances appearing
to be Tuesday night. Highs next week for Monday through Wednesday
should be mostly 60s with a slight cooling trend likely during
that period.
&&
.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 606 PM CDT Wed Apr 10 2019
Mainly IFR conditions are expected at the TAF sites with a wintry
mix possible at KOFK and thunderstorms possible at all three
sites. Some thunderstorms could be strong this evening at KOMA and
KLNK. Gusty easterly winds up to 40 mph will continue overnight,
eventually changing to the northwest in KOFK Thursday afternoon
and southwest at KLNK late in the TAF period as a strong storm
system moves overhead.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Wind Advisory until 10 AM CDT Thursday for NEZ015-018-032>034-
042>045-050>053-067.
Winter Weather Advisory from 1 AM Thursday to 7 AM CDT Friday
for NEZ012-017-030-031.
Blizzard Warning from 1 AM Thursday to 7 AM CDT Friday for
NEZ011-016.
IA...Wind Advisory until 10 AM CDT Thursday for IAZ043-055-056-069-
079-080.
&&
SHORT TERM...Miller
LONG TERM...Miller
AVIATION...KernHazardous Weather Outlook National Weather Service Omaha/Valley NE 858 PM CDT Wed Apr 10 2019 IAZ043-055-056-069-079-080-090-091-NEZ015-018-032>034-042>045- 050>053-065>068-078-088>093-111600- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Thurston-Wayne-Stanton-Cuming-Burt-Platte-Colfax-Dodge- Washington-Butler-Saunders-Douglas-Sarpy-Seward-Lancaster-Cass- Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 858 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday Scattered thunderstorms will occur over parts of eastern Nebraska and into southwest Iowa tonight. There is a chance for a few severe thunderstorms, mainly in parts of southeast Nebraska and mainly before midnight. The primary threat is large hail, with a lesser potential for damaging winds. A few non-severe storms may occur after midnight. Brisk east or northeast winds should continue for at least parts of the area tonight into Thursday. Gusts around or above 45 mph will be possible. Minor flooding continues along the Missouri River around and south of Plattsmouth. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Light snow accumulations are possible starting late Thursday and then into Friday morning. Impacts from snow should be limited. Minor to moderate flooding is forecast to increase along the Missouri River from Blair southward. .SPOTTER INFORMATION STATEMENT... Spotter activation could be needed this evening, mainly in southeast Nebraska. NEZ011-012-016-017-030-031-111600- Knox-Cedar-Antelope-Pierce-Boone-Madison- 858 PM CDT Wed Apr 10 2019 This Hazardous Weather Outlook is for portions of northeast Nebraska. .DAY ONE...Tonight and Thursday Rain or freezing rain should mix with and may change to sleet or snow in northeast Nebraska later tonight. Ice accumulations of up to around three tenths of an inch are possible, mainly for Knox and Antelope counties. Snow accumulations are expected to be confined mainly to the western parts of Knox and Antelope counties starting later tonight. Winds may gust to 45 mph or higher. Some power outages could occur. Snow should slowly expand eastward across northeast Nebraska on Thursday. Areas of blizzard or near blizzard conditions should develop during the day and continue into Thursday evening. Travel may become very hazardous to near impossible due to low visibilities with snow and blowing snow. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Snow should decrease in intensity Thursday night but light snow could linger. Winds will gradually diminish, but travel could still be hazardous with the blowing snow. Total snow accumulations of 1 to 10 inches are possible, depending on location. The highest amounts are forecast in Knox and Cedar counties. .SPOTTER INFORMATION STATEMENT... Spotter activation should not be needed.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
839 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL BEATRICE 40.27N 96.75W
04/10/2019 E1.25 INCH GAGE NE PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
900 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL 2 E PICKRELL 40.38N 96.69W
04/10/2019 E1.50 INCH GAGE NE PUBLIC
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
931 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM FREEZING RAIN BLOOMFIELD 42.60N 97.65W
04/10/2019 M0.10 INCH KNOX NE CO-OP OBSERVER
VERY LIGHT ICE ACCUMULATION FROM FREEZING
RAIN. A TENTH OF AN INCH OR LESS.
&&
BCMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
952 PM CDT WED APR 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0952 PM HAIL PICKRELL 40.38N 96.73W
04/10/2019 E0.88 INCH GAGE NE PUBLIC
&&The Omaha radar (KOAX), 88 km away, was scanning. The volume nearest the first event began at 03:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
The public reported an estimated wind gust of 63 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2019Every state in 2019This day in weather historyWarnings in Iowa, April 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 806841.